Brownian motion and random walks on manifolds
Annales de l'Institut Fourier, Volume 34 (1984) no. 2, pp. 243-269.

We develop a procedure that allows us to “descretise” the Brownian motion on a Riemannian manifold. We construct thus a random walk that is a good approximation of the Brownian motion.

On développe une procédure qui nous permet de discrétiser le mouvement brownien d’une variété riemannienne. On obtient ainsi une marche aléatoire qui est une bonne approximation du mouvement brownien.

@article{AIF_1984__34_2_243_0,
     author = {Varopoulos, Nicolas Th.},
     title = {Brownian motion and random walks on manifolds},
     journal = {Annales de l'Institut Fourier},
     pages = {243--269},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {34},
     number = {2},
     year = {1984},
     doi = {10.5802/aif.972},
     mrnumber = {85m:58186},
     zbl = {0523.60071},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.972/}
}
TY  - JOUR
TI  - Brownian motion and random walks on manifolds
JO  - Annales de l'Institut Fourier
PY  - 1984
DA  - 1984///
SP  - 243
EP  - 269
VL  - 34
IS  - 2
PB  - Imprimerie Durand
PP  - 28 - Luisant
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.972/
UR  - https://www.ams.org/mathscinet-getitem?mr=85m:58186
UR  - https://zbmath.org/?q=an%3A0523.60071
UR  - https://doi.org/10.5802/aif.972
DO  - 10.5802/aif.972
LA  - en
ID  - AIF_1984__34_2_243_0
ER  - 
%0 Journal Article
%T Brownian motion and random walks on manifolds
%J Annales de l'Institut Fourier
%D 1984
%P 243-269
%V 34
%N 2
%I Imprimerie Durand
%C 28 - Luisant
%U https://doi.org/10.5802/aif.972
%R 10.5802/aif.972
%G en
%F AIF_1984__34_2_243_0
Varopoulos, Nicolas Th. Brownian motion and random walks on manifolds. Annales de l'Institut Fourier, Volume 34 (1984) no. 2, pp. 243-269. doi : 10.5802/aif.972. https://aif.centre-mersenne.org/articles/10.5802/aif.972/

[1]N. Th. Varopoulos, Brownian Motion and Transient Groups, Ann. Inst. Fourier, 33-2 (1983), 241-261. | Numdam | MR | Zbl

[2]H. P. Mckean Je., Stochastic Integrals, Academic Press, 1969. | Zbl

[3]N. Th. Varopoulos, Potential Theory and Diffusion on Riemannian Manifolds, Conference on Harmonic analysis in honor of Antoni Zygmund. (Wadsworth).

[4]T. J. Lyons and H. P. Mckean, Winding of the Plane Brownian Motion (preprint). | Zbl

[5]J. Cheeger and D. G. Ebin, Comparison Theorems in Riemannian Geometry, North-Holland, 1975. | MR | Zbl

[6]J. Milnor, A Note on Curvature and Fundamental Group, J. Diff. Geometry, 2 (1968), 1-7. | MR | Zbl

[7]P. Baldi, N. Lohoué et J. Peyrière, C.R.A.S., Paris, t. 285 (A), 1977, 1103-1104. | Zbl

[8]S. T. Yau, On the Heat Kernel of a Complete Riemannian Manifold, J. Math. Pure et Appl., 57 (1978), 191-201. | MR | Zbl

[9]J. Cheeger and S. T. Yau, A Lower Bound for the Heat Kernel, Comm. Pure and Appl. Math., vol. XXXIV (1981), 465-480. | MR | Zbl

[10]H. Donnelly and P. Li, Lower Bounds for the Eigen Values of Negatively Curved Manifolds, Math. Z., 172 (1980), 29-40. | MR | Zbl

[11]S. Y. Cheng, P. Li, and S. T. Yau, On the Upper Estimate of the Heat Kernel of a Complete Riemannian Manifold, Amer. J. of Math., Vol. 103(5) (1980), 1021-1063. | MR | Zbl

[12]L. V. Ahlfors, Conformal Invariants, New-York, McGraw-Hill. | Zbl

[13]N. Th. Varopoulos, Random Walks on Soluble Groups, Bull. Sci. Math., 2e série, 107 (1983), 337-344. | MR | Zbl

[14]M. Gromov, Structures Métriques pour les variétés Riemanniennes, Cedic/Fernand Nathan (1981). | MR | Zbl

[15]Y. Guivarc'H, C.R.A.S., Paris, t. 292 (I) (1981), 851-853.

[16]J. Vauthier, Théorèmes d'annulation, Bull. Sc. math., 2e série, 103 (1979), 129-177. | Zbl

[17]H. Donnelly, Spectral geometry, Math Z., 169 (1979), 63-76. | Zbl

[18]N. Th. Varopoulos, C.R.A.S., t. 297 (I), p. 585. | Zbl

Cited by Sources: